Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 1, NWS Chicago, IL

April 29, 20215 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 29, 2021, 6:37 PM CDT for 5 counties in Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 6:37 PM CDT (23:37 UTC)
Expired
Apr 29, 2021, 7:15 PM CDT
In force
38 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cook County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS53 KLOT 292337
SVRLOT
ILC031-043-089-093-197-300015-
/O.NEW.KLOT.SV.W.0001.210429T2337Z-210430T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
637 PM CDT Thu Apr 29 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Northern Kendall County in northeastern Illinois...
  Northwestern Will County in northeastern Illinois...
  Southeastern Kane County in northeastern Illinois...
  Southern DuPage County in northeastern Illinois...
  Southwestern Cook County in northeastern Illinois...

* Until 715 PM CDT.

* At 636 PM CDT, a line of showers and isolated severe thunderstorms 
  were located along a line extending from Geneva to Newark, moving 
  east at 35 mph. A wind gust to 58 mph was observed at Aurora 
  Airport in Sugar Grove with these. Despite little to no lightning, 
  there are isolated severe gusts with these showers.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Aurora, Joliet, Naperville, Bolingbrook, Downers Grove, Romeoville,
  Plainfield, Woodridge, Oswego, Batavia, Lockport, New Lenox, Homer
  Glen, Mokena, Yorkville, Hinsdale, Lemont, Plano, Burr Ridge and
  Westmont.

Including the following interstates...
 I-55 between mile markers 253 and 276.
 I-80 between mile markers 130 and 142.
 I-88 between mile markers 111 and 132.
 I-355 between mile markers 1 and 21.

This includes...  Argonne National Laboratory, University of St.
Francis, Aurora University, Benedictine University, IL Math and
Science Academy, Joliet Slammers Baseball, Lewis University, and
North Central College.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4181 8792 4145 8791 4160 8853 4185 8842
TIME...MOT...LOC 2336Z 279DEG 31KT 4190 8834 4156 8856 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIEDLEIN
2 follow-up statements
388 
WWUS53 KLOT 292354
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
654 PM CDT Thu Apr 29 2021

ILC089-300003-
/O.CAN.KLOT.SV.W.0001.000000T0000Z-210430T0015Z/
Kane IL-
654 PM CDT Thu Apr 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KANE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4181 8792 4145 8791 4156 8835 4173 8827
      4173 8826 4175 8826 4183 8823
TIME...MOT...LOC 2353Z 276DEG 22KT 4182 8812 4153 8825 

$$

ILC031-043-093-197-300015-
/O.CON.KLOT.SV.W.0001.000000T0000Z-210430T0015Z/
Kendall IL-Will IL-DuPage IL-Cook IL-
654 PM CDT Thu Apr 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN KENDALL...NORTHWESTERN WILL...SOUTHERN DUPAGE AND
SOUTHWESTERN COOK COUNTIES...

At 653 PM CDT, a line of showers and isolated thunderstorms were 
located along a line extending from near Warrenville to near 
Shorewood, moving east at 25 mph, and producing strong to isolated 
severe wind gusts. Aurora Airport in Sugar Grove had measured a 58 
mph gust with these showers.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aurora, Joliet, Naperville, Bolingbrook, Downers Grove, Romeoville,
Plainfield, Woodridge, Oswego, Lockport, New Lenox, Homer Glen,
Mokena, Hinsdale, Lemont, Burr Ridge, Westmont, Lisle, Darien and
Crest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4181 8792 4145 8791 4156 8835 4173 8827
      4173 8826 4175 8826 4183 8823
TIME...MOT...LOC 2353Z 276DEG 22KT 4182 8812 4153 8825 

HAIL...<.75IN
WIND...60MPH
 
$$

FRIEDLEIN
361 
WWUS53 KLOT 300010
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
710 PM CDT Thu Apr 29 2021

ILC031-043-093-197-300019-
/O.EXP.KLOT.SV.W.0001.000000T0000Z-210430T0015Z/
Kendall IL-Will IL-DuPage IL-Cook IL-
710 PM CDT Thu Apr 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENDALL...
NORTHWESTERN WILL...SOUTHERN DUPAGE AND SOUTHWESTERN COOK COUNTIES
WILL EXPIRE AT 715 PM CDT...
    
The showers and isolated storms which prompted the warning with 
gusts to near 60 mph have gradually weakened below severe limits, 
and are also exiting the warned area. Therefore, the warning will be 
allowed to expire. However gusty winds are still possible with these 
through 730 PM CDT.

LAT...LON 4181 8792 4145 8791 4156 8835 4173 8827
      4173 8826 4175 8826 4183 8823
TIME...MOT...LOC 0009Z 279DEG 31KT 4180 8794 4151 8807 

$$

FRIEDLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:01 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 29, 3:01 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
301 PM CDT Thu Apr 29 2021

.SHORT TERM...
300 PM CDT

Through Friday night...

Near term focus remains on gusty northwest winds and the potential
for isolated showers and perhaps an isolated thunderstorm from this
afternoon into early this evening. Friday morning also looks to have
a period of gusty northerly winds during the morning behind another
cold front. Otherwise, quiet weather is expected to round out the
remainder of Friday and Friday night.

As indicate in earlier short term update, main weather features
affecting our near term weather are a subtle surface cold frontal
trough pushing east-southeast across north central IL at this time.
While temps above the surface cool behind this front, drier low
level air and deeper mixing are actually providing warmer temps
behind the boundary, with readings warming into the lower 70s.
Deeper mixing in the wake of this boundary will result in a period
of gusty northwest winds this afternoon/early this evening, with
gusts to 30 mph or so expected especially north of the I-80 corridor
across northern IL. Colder air aloft, combined with warming surface
temps will also support some weak surface-based instability by late
afternoon, with forecast soundings depicting MLCAPEs approaching 200
J/kg. Already noting some isolated to widely scattered showers
developing across southwest WI and eastern IA, with an increase in
lightning noted recently. Thus would anticipate isolated showers and
a few isolated thunderstorms to affect especially northern IL
portions of the forecast area late this afternoon. Instability
should wane fairly quickly this evening, with activity decaying with
or shortly after sunset.

Models continue to indicate yet another secondary cold front will
push south across the area early Friday morning, in association with
a mid-level disturbance wrapping southeast across the northern and
central Great Lakes region. Low level lapse rates look to steepen
behind this feature within low level cold advection Friday morning,
producing another period of gusty northerly winds around 30 mph or
so. Winds should ease Friday afternoon, as the front pulls away and
the gradient weakens in response to surface high pressure ridging
moving into the Mississippi Valley. Weakening wind field will allow
for winds to turn onshore off of Lake Michigan in the afternoon,
setting up a classic spring "cooler near the lake" afternoon. Highs
near the lake will only top out in the lower 50s, while inland areas
warm into the lower and middle 60s with a good amount of sunshine.
Mainly clear and cooler temps are expected Friday night, with even
some upper 30s possible in northwest Indiana. Father west, weak warm
advection will develop on the western periphery of the surface
ridge, with temps in the 40s.

Ratzer

&&

.LONG TERM...
300 PM CDT

Saturday through Thursday...

Main focus in the extended period is on the likelihood of very wind
and warm conditions Saturday. Warm weather continues Sunday, though
likely with increasing cloudiness and increasing rain chances later
in the day and night. Pattern continues to look unsettled next week,
with additional rain chances especially early in the week.

Upper pattern becomes largely zonal by early Saturday, with a deep
short wave passing well to the north of the Lakes during the day.
Surface low pressure does develop across WI/MI, which results in a
tightening surface pressure gradient between it and a broad area of
surface high pressure over the southeastern U.S. Strong west-
southwesterly flow develops across the Midwest in response, with
forecast soundings depicting 40-50 kt winds at the top of the mixed
layer during the day Saturday. This may require wind advisory
headlines across the cwa. Relatively dry column and strong warm
advection should also support very warm temps for the first of May,
with highs into the lower 80s and possibly a little warmer if mixing
is even deeper. Have maintained max temps both Saturday and Sunday
higher than most guidance and blends, based on local 925-850 derived
temp climatology. Cloud cover is expected to be greater on Sunday,
as a pair of short waves attempt some degree of phasing within an
amplifying mid-upper level flow. Shower and thunderstorm potential
also increases later Sunday into Monday as surface low consolidates
within the region.

Pattern then appears to remain active next week, as upper level
troughing develops across central/eastern CONUS. Does appear that
mid-week (Wednesday) may be a relatively dry period, though
confidence is fairly low with details as multiple mid-level waves
are progged to transit the region during the period. Temperatures do
look to be cooler beyond the weekend in this pattern as well.

Ratzer

&&

.AVIATION...
For the 18Z TAFs...

Aviation concerns:
* Gusty winds this afternoon
* Slight chance of showers late afternoon/early evening
* Wind shift toward the northeast toward daybreak Friday.

Northwesterly winds will increase in strength this afternoon as
mixing increases, with gusts near 30 kt certainly possible from late
afternoon into early evening. In addition to gusty winds, a weak
cold front will move through this evening. The moisture associated
with the system is fairly narrow, though a few showers (and even a
thunderstorm) cannot be ruled out late afternoon into early evening.
Confidence on any shower or storm occurring is low, and would be
short-lived in nature if they do form, so will make no mention of of
such in the outgoing TAFs package.

Winds will continue to be northerly and become lighter after
midnight. Towards daybreak, another front will move in from the
northeast off the lake, shifting winds north-northeasterly with
gusts up to 20 kt through late afternoon. Winds will once again
decrease in the late afternoon/early evening, becoming more
northeasterly at around 10 kt.

BKL

&&

.MARINE...
200 PM CDT

As a surface high pressure system settles over the southeastern
United States and a low pressure system tracks through the far
northern Great Lakes, southwesterly gale force winds to 40 kt are
becoming increasingly likely Saturday. The strongest gusts are
expected within a few miles of the shoreline, especially between
10 AM and 7 PM CDT. Accordingly, a Gale Watch has been issued for
the Illinois and northwestern Indiana Lake Michigan shoreline.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ745...9 AM Friday to 3 PM Friday.

     Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
     Saturday to 1 AM Sunday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Apr 29, 3:18 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
318 PM CDT Thu Apr 29 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-302030-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
318 PM CDT Thu Apr 29 2021 /418 PM EDT Thu Apr 29 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

A few showers and perhaps a thunderstorm will move across northern
Illinois this evening.  No severe weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Limited Non Thunderstorm Wind Risk.
  Elevated Fire Weather Risk.
Saturday...
  Elevated Non Thunderstorm Wind Risk.
  Significant Fire Weather Risk.
Sunday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
  Elevated Fire Weather Risk.
Monday and Tuesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the southeast at 35 mph.

LMZ740>745-302030-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
318 PM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Hazardous conditions for small craft are likely, mainly in northwest Indiana.
Saturday...
  Gale force winds and or very hazardous waves are likely.
Sunday and Monday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Tuesday...
  Hazardous conditions for small craft are likely.

Borchardt

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Apr 29, 5:06 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
506 PM CDT Thu Apr 29 2021

ILZ003>005-008-010-011-292300-
Boone IL-De Kalb IL-McHenry IL-Winnebago IL-Ogle IL-Lee IL-
506 PM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEE...OGLE...NORTHWESTERN DE
KALB...WINNEBAGO...WESTERN MCHENRY AND BOONE COUNTIES UNTIL 600 PM
CDT...

At 504 PM CDT, Doppler radar was tracking a line of showers and
isolated thunderstorms from near Monroe Wisconsin southwest to near
the Quad Cities. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these showers
and storms.

Locations impacted include...
Rockford, DeKalb, Belvidere, Woodstock, Loves Park, Machesney Park,
Dixon, Roscoe, Rochelle, Harvard, South Beloit, Rockton, Marengo,
Poplar Grove, Genoa, Byron, Oregon, Mount Morris, Amboy and Polo.

Including the following interstates...
 I-39 between mile markers 78 and 123.
 I-88 between mile markers 45 and 89.
 I-90 between mile markers 0 and 37.

This includes...  Boone County Fairgrounds, Castle Rock State Park,
Lee County Fairgrounds, Lowden State Park, Ogle County Fairgrounds,
Rock Cut State Park, Rock Valley College, Rockford Rivets Baseball,
Rockford Speedway, Sauk Valley College, White Pines State Park, and
Winnebago County Fairgrounds.

LAT...LON 4249 8835 4163 8902 4163 8917 4158 8917
      4159 8963 4193 8963 4193 8969 4220 8969
      4220 8940 4250 8940
TIME...MOT...LOC 2204Z 301DEG 35KT 4267 8913 4171 8990

CMS
Special weather statement, Apr 29, 6:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
601 PM CDT Thu Apr 29 2021

ILZ004>006-010>013-019>021-103-106-300000-
Lake IL-Kane IL-Grundy IL-Boone IL-De Kalb IL-McHenry IL-DuPage IL-
Northern Cook IL-Kendall IL-Northern Will IL-La Salle IL-Lee IL-
601 PM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...LAKE...LA SALLE...
EASTERN LEE...NORTHWESTERN WILL...DE KALB...NORTHWESTERN GRUNDY...
KANE...MCHENRY...DUPAGE...NORTHWESTERN COOK AND SOUTHEASTERN BOONE
COUNTIES UNTIL 700 PM CDT...

At 559 PM CDT, Doppler radar was tracking a line of strong showers
and isolated thunderstorms extending from near Harvard to near
Princeton. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these showers
and isolated storms.

Locations impacted include...
Aurora, Joliet, Naperville, Elgin, Waukegan, Arlington Heights,
Schaumburg, Bolingbrook, Palatine, Des Plaines, Mount Prospect,
Wheaton, Hoffman Estates, Downers Grove, Glenview, DeKalb, Lombard,
Buffalo Grove, Bartlett and Crystal Lake.

This includes...  Northern Illinois University, Oakton Community
College, Sandwich Fairgrounds, Schaumburg Boomers Baseball, Aurora
University, Benedictine University, Buffalo Rock State Park, Chain O
Lakes State Park, College of DuPage, College of Lake County, DuPage
County Fairgrounds, Elgin Community College, Fermilab, Gebhard Woods
State Park, Great Lakes Naval Training Center, Grundy County Speedway
and Fairgrounds, Harper College, IL Math and Science Academy, Illini
State Park, Illinois Valley Community College, Kane County Cougars
Ballpark, Lake County IL Fairgrounds, Lake Forest College,
Matthiessen State Park, Mchenry County College, Mchenry County
Fairgrounds, Moraine Hills State Park, Morton Arboretum, Six Flags
Great America, Starved Rock State Park, Tri-County Fairgrounds,
Waubonsee Community College, Wheaton College, William G Stratton
State Park, and North Central College.

LAT...LON 4249 8780 4229 8783 4220 8779 4111 8850
      4110 8916 4158 8917 4159 8922 4189 8902
      4189 8894 4200 8894 4250 8861
TIME...MOT...LOC 2259Z 290DEG 37KT 4245 8847 4134 8941

CMS
Local storm report, Apr 29, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
612 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     NON-TSTM WND GST ROCKFORD AIRPORT        42.20N 89.10W
04/29/2021  M48 MPH          WINNEBAGO          IL   ASOS

&&
Local storm report, Apr 29, 6:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
628 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 NW CRYSTAL LAKE       42.26N 88.40W
04/29/2021  E0.25 INCH       MCHENRY            IL   CO-OP OBSERVER

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:00 PM CDTGale WatchLOT25 hr
Apr 29, 2:47 PM CDTSmall Craft AdvisoryLOT28 hr
Apr 29, 5:06 PM CDTSpecial Weather StatementLOTBoone, Lee, Ogle, Winnebago54 min
Apr 29, 6:01 PM CDTSpecial Weather StatementLOTDeKalb, DuPage, Grundy, Kane, Kendall, Lake and 2 more59 min
Apr 29, 6:26 PM CDTSpecial Marine WarningLOT105 min
Apr 29, 6:44 PM CDTSpecial Weather StatementLOTCook, DuPage, Lake46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.